MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 55OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 55OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71324055
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that after a thr surgery was performed on an unknown date, the patient experienced dislocation approximately six weeks later.To address this adverse event, a revision surgery was performed on an unknown date, during which one (1) tandem intl bipolar 55od 28id was exchanged.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
Section h6 was updated.Section h10: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for endoprostheses systems revealed that care must be taken to assess the viability of the acetabular hyaline cartilage and the presence of any irregularity, anomaly, or surface configuration which may predispose to subluxation and/or dislocation of the prosthesis as a warning.Additionally, revealed in precautions that the correct selection of the neck length and stem positioning are extremely important.Muscle laxity and/or malpositioning of components may result in subluxation or dislocation of the implants.Lastly, revealed that dislocations and subluxations have been identified as adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Section h10 (updated results of investigation): the device was not returned for evaluation; therefore, a device analysis could not be performed.The photographs were reviewed, and revealed that the device show signs of significant wear such as scratches.However, it cannot be confirmed through this inspection that the device had dislocated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for endoprostheses systems revealed that care must be taken to assess the viability of the acetabular hyaline cartilage and the presence of any irregularity, anomaly, or surface configuration which may predispose to subluxation and/or dislocation of the prosthesis as a warning.Additionally, revealed in precautions that the correct selection of the neck length and stem positioning are extremely important.Muscle laxity and/or malpositioning of components may result in subluxation or dislocation of the implants.Lastly, revealed that dislocations and subluxations have been identified as adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
TANDEM INTL BIPOLAR 55OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19671927
Report Number1020279-2024-01303
Device Sequence Number6586935
Product Code KWY
UDI-Device Identifier03596010494467
UDI-Public03596010494467
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number71324055
Device Lot Number20AW14651
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/01/2024
08/08/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/07/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown